MY 5yr old daughter was given the flu shot two weeks ago last week she had routine blood work up and they said her white blood count was really high .My Question is could the flu shot cause this? She has no fever and they coulden't find any obviouse infection in her urine or throat ears ,All other tests were normal .There going to re test her WBC next week but I'm worried sick until then .She has been a little tired this week but other than that seems ok.Any response to help me here would be apreciated ty
Sorry it took me some time to answer your post- I wanted to research this before I posted back to you. From what I can find, it is possible that the flu shot can cause a slight elevation in WBC count- this makes sense since the vaccination works to trigger the formation of antibodies against the flu. However, the flu shot uses dead flu viruses, so a "really high" count would be unusual. You don't say what the actual count is (you may not know) but I think that since your daughter has no symptoms and no obvious signs of infection, the best thing to do would be to repeat the blood work (which is what you are doing). If the count remains high, then they will have to look for a source of infection. If the count improves, it could be related to the flu shot, or it could be that she was fighting off something. At any rate, and I know this is easier said then done, I would try not to worry too much about this yet and wait and see what the repeat blood work shows. OF course, if she develops a fever or starts acting sick, then I would bring her back to the doctor before then. Hope this helps. Good luck.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.